MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of one patient sample with the anti-b of ih-card abo/d(dvi-)+rev.A1, b on the ih-1000 during forward typing and in the direct coombs test.The patient is a positive.The patient sample was re-tested on the same day and on the same instrument, using the same reagents and accurate results consistent with the patient's history were obtained.Trace files of the affected ih-1000 instrument were analyzed with the following results: for the sample in question, three tests were requested at the same time: blood group test (bgr), direct antiglobulin test (dat), and antibody screening.The antibody screening test resulted negative while the blood group test and the dat test showed unexpected positive reactions.The bgr forward test was dispensed from the control well to the anti-a well, the dat well 1 was subsequently dispensed using the same dilution.Although the gel control was not activated, we cannot suspect inter-well carry-over caused by the presence of supernatant droplets in the ih-card reaction chambers as such a hypothesis wouldn't explain why the control well showed a positive reaction since it was first dispensed in the sequence.We are uncertain whether a clot in the sample caused this.After reviewing the other samples processed in the same batch, the investigation concentrated on the one that was dispensed just before the sample of interest.Anti-a and anti-b antibodies from that sample may have adhered to the needle and were possibly not completely removed by a single pipette wash.The remaining antibody traces may have sensitized the red blood cells in the next sample, which exhibits a antigen, leading to the unexpected positive reactions reported by the customer.However, the affected instrument was inspected by one of our field service engineers, especially regarding the pipettor.It was centered and washing properly; there was also no indication that the pipettor was bent.The customer did not provide the patient sample that had caused the false positive test result for investigational testing nor a product sample of the allegedly defective ih-card abo/d(dvi-)+rev.A1, b.Therefore, our quality control laboratory tested their retention sample of the affected lot.The cards of the retention sample were visually checked regarding the sealing foil, the presence of supernatant and the gel homogeneity and showed no abnormalty.For the serological examination of the complained card batch five different o rh positive, one b rh positive and one b rh negative blood sample were tested on the ih-1000.The cards of the retention sample were used for testing.All reactions were specific, no false positive reaction occurred.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key21109726
Report Number9610824-2024-00055
Device Sequence Number12621457
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)250711(10)9411010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Catalogue Number813112100
Device Lot Number9411010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-CARD AHG ANTI-IGG-C3D, LOT 9427010
Patient SexUnknown